BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-24-150-34U |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Neuropathy (1983); Paraplegia (2448)
| Date of Event |
12/05/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
"is this event related to a device failure/deficiency? no.The site initially reported the event of " myelopathy" in the study database on 17-dec-2024.The event description is: "patient had onset weakness of lower extremities".The site responded "no" to the question "was the adverse event associated with a device deficiency?" therefore, the response provided above is based upon the sites assessment.The site reported the events as being not related to the device, possibly related to the procedure, and related to a pre-existing condition.These responses have been used to populate the questions below.Please note that this event is being reported to qa complaints based upon the clinical event committees (cecs) adjudication of the event.The cec adjudicated this event as being related to the relay stent-graft.The namsa safety spreadsheet which was submitted to ta on 09-dec-25 has been submitted to qa complaints separately.Was this event an anticipated/expected event? yes.Was surgical intervention required? no.Is this event related to the procedure? possibly.Is this event related to a pre-existing condition? yes.The following imaging is available in the medidata database: pre-procedure ct (18-sep-2024), extension implant xa (27-nov-2024), and discharge/30 day ct (15-jan-2025).Available source/medical notes for this event have been provided separately.Other adverse events reported for his subject include the following: melena and arrythmia (ventricular tachycardia).An export of the information available in the study database for this subject to date has been provided separately." patient outcome: "the reported outcome was recovered.Type of recovery was resolved without treatment.Type of resolution was resolved without sequalae.The reported end date for the event was 06-dec-2024.This subject remains in the study in follow up.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-24-150-34u) with final assembly lot# 2403050208, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2024.There were no nonconformances or reworks in relation to this device.Review of the device history records showed no issues were found during the manufacture of the devices.The pre-case plan and post-procedure imaging were available for evaluation.Review of the pre-case plan ct dated (b)(6) 2024, it is observed descending thoracic aneurysm of 67.8mm in diameter.The access vessels were suitable for advancement and deployment of the device with >8.00mm femoral arteries bilaterally for a 21fr size device introducer.The patient underwent a tevar procedure to treat a thoracic aneurysm with a relay pro nbs device 28-n4-24-150-34u used as a distal extension to a thoraflex device previously implanted.The procedure was completed with no issues reported and no presence of endoleak or migration.However, the patient presented an event of myelopathy post procedure; the patient had onset weakness of lower extremities.Review of the intra-op imaging dated (b)(6) 2024, shows good device apposition overlapping the thoraflex device.Review of the discharge ct imaging dated (b)(6) 2025, shows good device apposition overlapping the thoraflex device.The follow-up imaging evaluation showed an aneurysm's diameter growth from 67.8mm pre-op to 71mm in approximately four-month post procedure.The narrative reported an adverse event of myelopathy, melena and arrhythmia; these events were considered not device related to the thoraflex hybrid and extension (relay pro nbs) procedures.Myelopathy is a serious neurological condition caused by severe compression of the spinal cord, leading to nerve dysfunction, pain, balance issues, and reduced fine motor skills.Common causes include spinal stenosis, herniated discs, or trauma, with symptoms typically involving hand clumsiness, weakness, and numbness.Melena is a sign of bleeding, typically occurring in the upper gastrointestinal (gi) tract (esophagus, stomach, or duodenum), though it can sometimes stem from the small intestine or right colon.Cardiac arrhythmia is an abnormal heart rhythm or rate.This means the heart may beat too fast (tachycardia), too slow (bradycardia), or with an irregular pattern.The patient suffered from pre-existing condition of marfan syndrome and asa iv (subject with severe systemic disease that is a constant threat to life).The patient recovered and events resolved without treatment and without sequalae.In conclusion, a review of the device history records showed no issues with the manufacture of the devices.The root cause of the reported failure of myelopathy, melena and arrhythmia (paraplegia) could not be determined.Paraplegia is a known adverse event of tevar procedures.